Nebraska, 2005Damaging Winds in Nebraska, August 10, 2005
August 10, 2005 · NWS LBF · 2 events in 2 counties and zones
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $160,000
- Crop damage
- $3,000
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 10, 12:55 PM CST, 3 hours 5 minutes earlier.
Area forecast discussion, Aug 10, 12:55 PM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
155 PM CDT WED AUG 10 2005
...FORECAST CONCERNS SEVERE WEATHER/HVY RAIN POTENTIAL TONIGHT
THRU FRIDAY...MAX TEMPS AND ADDITIONAL RAIN POSSIBILITIES IN THE
EXTENDED...
.DISCUSSION...
AN AUGUST HEAVY RAINFALL PATTERN IS DEVELOPING AS VERY ROBUST
SUBTROPICAL MOISTURE IS IN PLACE ACROSS NEARLY ALL OF THE WESTERN
U.S....THE WESTERLIES ARE BEGINNING TO MIGRATE SOUTHWARD AND A PNA
UA PATTERN IS DIRECTING BLOCKING SFC HIGH PRESSURE INTO THE MIDWEST.
TONIGHT...ATM IS APPROACHING SATURATION WITH PWS RUNNING CLOSE TO 1.5
INCHES. LAST NIGHTS PULSE SEVERE EVENT DID LITTLE TO STABILIZED THE
MID AND UPPER LEVELS BUT DID COOL THE PBL SO CLOUDS FORMED AND SFC
BASED INSTABILITY RELAXED. BOTH THE NAM AND GFS EXPLODE TONIGHT
ACROSS THE HEART OF THE FCST AREA SUGGESTING THE ATM HAS REACHED ITS
LIMIT. INTENSE RAINFALL RATES SUGGESTED BY BOTH MODELS SUGGEST A
FEEDBACK PROBLEM. THE GFS SHOWS DRAMATIC DRYING BY 12Z THUR AM. THIS
IS PROBABLY THE LEAST LIKELY SCENARIO. FCST THEN IS FORM SOMETHING A
LITTLE MORE CLIMATICALLY LIKELY ATTM. EXPECTED SCATTERED STRONG TO
SEVERE TSRA TO DEVELOP OFF THE BLACK HILLS LATE THIS AFTN/EVENING.
STORMS ANYWHERE IN THE FCST AREA WILL BE CAPABLE OF LOCALLY VERY
HEAVY RAINFALL AS THE 30R75 STORM MOTION IS RUNNING 7 TO 15 KTS. IF
THE ACTIVITY CAN COALESCE THEN A MORE WIDESPREAD HEAVY RAIN EVENT
COULD DEVELOP. THE LACK OF CLASSIC HVY RAINFALL SYNOPTIC SIGNATURE...
APPARENT FEEDBACK AND LOW CONFIDENCE IN BOTH MODELS ABILITY TO
FORECAST ELEVATED CONVECTION WILL PRECLUDE FLOOD WATCH ISSUANCE AT
THIS TIME.
THURSDAY...THE NAM CONTINUES SHOW DEEP MOISTURE AND INSTABILITY
ACROSS THE NRN ZONES LATE IN THE AFTN/EVENING. PRESUMABLY AS
ADVERTISED ANOTHER DISTURBANCE WILL MOVE ACROSS THE BLACK HILLS AND
NWRN NEB AND TRIGGER A MCC OR SOME SORT OF TSRA CLUSTER. SHEAR AND
INSTABILITY REMAIN FAVORABLE FOR STRONG TSRA. POTENTIAL FOR SEVERE
WEATHER WILL BE CLOSELY MONITORED.
FRIDAY...SFC FRONT WILL PRESUMABLY BE IN SOMEWHERE ACROSS SRN NEB.
MOISTURE...SHEAR...INSTABILITY...FOCUS AND ANOTHER UA DISTURBANCE
APPEAR FAVORABLE FOR AN OUTBREAK OF SEVERE WEATHER...SEE SWODY3.
SATURDAY/SUNDAY...THE NAM AND GFS SUGGEST THE SFC FRONT WILL BE
BACKED UP INTO THE FRONT RANGE WITH DRIER MORE STABLE AIR IN PLACE
ACROSS THE FCST AREA. CONTINUED SLIGHT CHC SHRA/TSRA BUT THIS IS A
DOWNGRADE FROM CHC POPS IN THE PREVIOUS FCST.
MONDAY THROUGH WEDS...PRESUMABLY...THE PNA HAS DROPPED ENOUGH COOLER
AND STABLE AIR SOUTHWARD TO SHUNT ALL THE RAIN INTO KS/OK/N TEX.
THE NAM IS NOW SHOWING A MAJOR H5 UA DISTURBANCE LIFTING SLOWLY NEWD
THROUGH NEB. THE GFS IS MUCH SLOWER HOLDING THE H5 LOW OVER THE
ROCKIES BY WEDS AM. THE CURRENT FCST IS DRY FOR NOW BUT ADJUSTMENTS
MAY BE REQUIRED IN LATER FCSTS IF RUN TO RUN CONTINUITY DEVELOPS IN
BOTH MODELS.
TEMPERATURE FCST...TEMPS CONTINUE TO BE ADJUSTED DOWNWARD SLIGHTLY
ABOUT 5 TO 10F BELOW NORMAL DEPENDING ON THE PERCEIVED MAGNITUDE OF
THE CANADIAN HIGH PRESSURE DROPPING INTO THE CNTL PLAINS.
&&
LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&
CDC
Hazardous weather outlook, Aug 10, 2:56 PM CST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
356 PM CDT WED AUG 10 2005
NEZ004>010-022>029-035>038-056>059-069>071-094-111101-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
356 PM CDT WED AUG 10 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.
.DAY ONE...TONIGHT
A STATIONARY BOUNDARY WILL MEANDER ALONG THE NEBRASKA AND KANSAS
BORDER TONIGHT...WITH SCATTERED SHOWERS AND THUNDERSTORMS TO THE
NORTH OF THE BOUNDARY. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE
TONIGHT...MAINLY ACROSS NORTHWESTERN AND NORTH CENTRAL NEBRASKA. THE
PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. ALSO PLENTIFUL
LOW LEVEL MOISTURE WILL RESULT IN THE POTENTIAL FOR VERY HEAVY
RAINFALL ACROSS THE ENTIRE OUTLOOK AREA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE BOUNDARY WILL CONTINUE ACROSS THE REGION THURSDAY AND FRIDAY WITH
THE POTENTIAL FOR THUNDERSTORMS...POSSIBLY SEVERE...TO DEVELOP.
OVER THE WEEKEND A COLD FRONT WILL PUSH THROUGH THE REGION WITH THE
CHANCE FOR THUNDERSTORMS DECREASING BY THE START OF NEXT
WEEK...BEHIND THE COLD FRONT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING...THURSDAY AND
FRIDAY.
MASEK
In the hours before
Special weather statement, Aug 10, 1:52 PM CST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
252 PM CDT WED AUG 10 2005
NEZ004-005-022>024-035-036-056-057-094-110300-
ARTHUR NE-DEUEL NE-EASTERN CHERRY NE-GARDEN NE-GRANT NE-HOOKER NE-
KEITH NE-MCPHERSON NE-SHERIDAN NE-WESTERN CHERRY NE-
INCLUDING THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL...GORDON...
HAY SPRINGS...MULLEN...OGALLALA...OSHKOSH...RUSHVILLE...
TRYON AND VALENTINE
252 PM CDT WED AUG 10 2005
SEVERE THUNDERSTORM WATCH 712 IS IN EFFECT UNTIL 900 PM MDT (10 PM
CDT) FOR THE FOLLOWING LOCATIONS
IN WESTERN AND NORTH CENTRAL NEBRASKA
COUNTIES INCLUDED ARE
ARTHUR CHERRY
DEUEL GARDEN
GRANT HOOKER
KEITH MCPHERSON
SHERIDAN
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
CDC
Local storm report, Aug 10, 3:50 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
450 PM CDT WED AUG 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM HAIL 16 SW VALENTINE 42.71N 100.77W
08/10/2005 0.25 INCH CHERRY NE PUBLIC
&&
MASEKThunderstorm Wind, Keya Paha
- When
- August 10, 4:00 PM CST
- Where
- Keya Paha County, 5 mi N of Springview
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Crop damage
- $3,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.883, -99.733
Thunderstorm outflow winds of 70 MPH moved two anchored sheds off of their foundations, broke large tree limbs and downed power lines.
Thunderstorm Wind, Garden
- When
- August 10, 4:25 PM MST
- Where
- Garden County, 7 mi NW of Oshkosh
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $150,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 41.483, -102.433
Thunderstorm outflow winds of 50 MPH caused the derailment of 40 empty coal train cars.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, August 10, 20053 deaths · $85,000 · 19 events
- Lightning Strike in Nebraska, August 10, 2005$2.0 million · 1 event
- Flash Flood in South Carolina, August 10, 2005$1.5 million · 1 event
- Hail and Damaging Winds in Illinois, August 10, 2005$1.0 million · 57 kt wind · 4 events
- Hail and Damaging Winds in Nebraska, August 10, 2005$185,000 · 1 in hail · 5 events
- Flash Flood in Arizona, August 10, 2005$40,000 · 1 event
- Damaging Wind and Lightning Strike in New York, August 10, 2005$30,000 · 50 kt wind · 2 events
- Lightning Strike in Georgia, August 10, 2005$25,000 · 1 event
- Flash Flood in Colorado, August 10, 2005$15,000 · 1 event
- Hail and Damaging Winds in Montana, August 10, 20051 in hail · 9 events
- Marine Thunderstorm Winds in Lake Erie, August 10, 20056 events
- Hail and Damaging Winds in Colorado, August 10, 20051.25 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464947, 5464946.